View unanswered posts | View active topics It is currently Fri Sep 19, 2014 5:59 pm



Reply to topic  [ 41 posts ]  Go to page Previous  1, 2, 3
 Seroquel increasing confusion and agitation? 
Author Message

Joined: Mon Oct 15, 2012 8:46 pm
Posts: 21
Post Re: Seroquel increasing confusion and agitation?
Hi Lynn, thanks for words of comfort.


Mon Feb 25, 2013 3:29 pm
Profile

Joined: Fri Jun 19, 2009 11:23 am
Posts: 201
Post Re: Seroquel increasing confusion and agitation?
For what my two cents is worth on this post: My husband is on Aricept and Namenda. He was one of those that the symptoms appear to have come on over night, although I suspect he had been having problems and was able to cope until another medical issue popped up. At that time along with the confusion, agitation came hallucinations. He was started slowly, slowly on the above two medications along with 50MG Seroquel. These medications seemed to slow down this nasty illness for about 1 1/2 years at which time the agitation seemed to get worse. For some reason, I missed a couple of doses of Seroquel and he seemed so much calmer. After talking with the neurologist, we decided to keep him off the Seroquel and he did well and stable, however recently the anxiety returned. First his primary care doctor ordered Xanax, but as I had been reading the Boeve report, I was very apprehensive to give him any. (We changed doctors) She said "stay away from Xanax" and said to start him back on Seroquel but only 12.5mg at night or as needed. What an improvement! He is calmer and more social. His new doctor who is a geriatric specialist, said sometimes Seroquel has a paradoxical effect. I think that is what happened to my dear sweet husband. I know there will probably need to be another adjustment but until then, I'll try to enjoy this stage. (again)
Mary


Tue Feb 26, 2013 11:12 am
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3363
Location: Vermont
Post Re: Seroquel increasing confusion and agitation?
Hang in there, Mary. Sounds like you are right on top of things for your LO. Lynn

_________________
Lynn, daughter of 89 year old dad dx with possiblity of LBD, CBD, PSP, FTD, ALS, Vascular Dementia, AD, etc., died Nov. 30, 2010 after living in ALF for 18 months.


Tue Feb 26, 2013 1:27 pm
Profile

Joined: Wed Nov 13, 2013 3:04 pm
Posts: 44
Post Re: Seroquel increasing confusion and agitation?
Hello all,

I, too, suspect Seroquel causes agitation in LB patients. Our story, too long, but short version, severe, and I mean severe agitation has set in...Mom is hospitalized the second round now. Her total dose was 175 mg per day...they decided to give her the larger dose at night...and she was screaming, howling, trying to wrap call bell around her neck....now I am really nervous, this expert geriatric psyc dr has upped her dose to 400 mg. Holy cow. It's a wait and see type thing. If this doesn't work, she is going back to Zyprexa. Her LB is a bad case. She see bullets, thinks she has been raped, sees fire....it's terrible....it's seems like every time Seroquel is increased, she is more agitated, but doctors say "disease progression". Doing LOTS of praying these days.


Tue Jul 15, 2014 1:50 am
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3363
Location: Vermont
Post Re: Seroquel increasing confusion and agitation?
Are they willing to decrease and then take her off the Seroquel to see if that helps these symptoms? I'd be asking them to do that at this point, I think.

My dad was on Seroquel and it helped him, so you just never know from one person to the next. Lynn

_________________
Lynn, daughter of 89 year old dad dx with possiblity of LBD, CBD, PSP, FTD, ALS, Vascular Dementia, AD, etc., died Nov. 30, 2010 after living in ALF for 18 months.


Tue Jul 15, 2014 9:28 am
Profile

Joined: Wed Nov 13, 2013 3:04 pm
Posts: 44
Post Re: Seroquel increasing confusion and agitation?
Wow....my mother is on her 2nd hospitalization. Severe and I mean severe agitation. They upped her Seroquel, then doubled it as part of the solution...and it has NOT worked. I have maintained from the beginning that this drug works opposite on my mom. It initially makes her sleepy, but 2-3 hours later, she is activated. Sadly, plan B is Zyprexa which I think will help because she has been on it before, but she couldn't bear her own weight...so nursing home...here we come....and so far...my choices have all rejected her due to behavioral issues. We need a miracle.


Wed Jul 16, 2014 9:54 am
Profile

Joined: Wed Nov 13, 2013 3:04 pm
Posts: 44
Post Re: Seroquel increasing confusion and agitation?
waned to add that she is on 400 mg of Seoquel..which is a massive dose!


Wed Jul 16, 2014 9:57 am
Profile

Joined: Wed Nov 13, 2013 3:04 pm
Posts: 44
Post Re: Seroquel increasing confusion and agitation?
There is NO doubt it causes increased agitation in my mother although it is considered a gold standard for LB. She did much better on Zyprexa until she developed the "rag doll" effect and became a three person assist. I told the hospital I was d-o-n-e with Seroquel but they refuse to render my mom a rag doll. Stuck between a rock and a hard place so she is on 2.5 Zyprexa and 100 Seroquel. And has severe intermittent agitation.


Mon Jul 28, 2014 11:23 pm
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3363
Location: Vermont
Post Re: Seroquel increasing confusion and agitation?
Who is your mom's POA? Drs. cannot go against the POA but it'll mean a fight in court. Talk with your mom's atty. and see what she/he has to say. Lynn

_________________
Lynn, daughter of 89 year old dad dx with possiblity of LBD, CBD, PSP, FTD, ALS, Vascular Dementia, AD, etc., died Nov. 30, 2010 after living in ALF for 18 months.


Tue Jul 29, 2014 7:31 am
Profile

Joined: Thu May 15, 2014 10:41 pm
Posts: 76
Location: Phoenix, AZ
Post Re: Seroquel increasing confusion and agitation?
Yes, I totally agree with Lynn's advice here. It sounds like you and your mom need an attorney at this point. They should also look at the fact that no facility is willing to care for her. Somewhere in there, it seems like she should have some rights to appropriate care under Medicare, given that she has a diagnosis that is considered both progressive and ultimately fatal.

_________________
Molly - Forum moderator. My dad's career as a geologist was interrupted by PD and LBD in 2009. I was a respite caregiver for my dad (lived out of state, but visited many times a year). He passed away peacefully in April 2014.


Tue Jul 29, 2014 9:19 am
Profile

Joined: Sun Mar 30, 2014 5:11 pm
Posts: 84
Location: IL
Post Re: Seroquel increasing confusion and agitation?
Let me add my voice to Molly's and Lynn's in advocating legal remedies for this distressful situation. You have a lot more power than you think. Please don't be afraid of the doctors and other medical personnel. They cannot give medicine which you or POA does not approve of and have complained about getting. You do not have to put up with this! Challenge them, and keep us posted. AnneAAA

_________________
AnneA -- Forum Moderator; also daughter, caregiver, and patient advocate for Jean, who died of LBD in January, 2013, at age 91.


Wed Jul 30, 2014 1:52 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 41 posts ]  Go to page Previous  1, 2, 3

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by Maël Soucaze © 2010 phpBB.fr